Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 14, 2023, 2:08 PM CST for 21 counties in Texas; Lea County, New Mexico. It took effect at Feb 15, 2023, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2023, 2:08 PM CST (20:08 UTC)
- In effect from
- Feb 15, 2023, 9:00 AM CST
- Expired
- Feb 16, 2023, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
All 22 counties
Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Scurry County, TX, Terrell County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS74 KMAF 142008 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 208 PM CST Tue Feb 14 2023 NMZ029-033-TXZ272-151300- /O.UPG.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/ /O.EXA.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/ Northern Lea County-Central Lea County- Van Horn and Highway 54 Corridor- Including the cities of Tatum, Hobbs, Lovington, and Van Horn 208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...In New Mexico, Northern Lea and Central Lea Counties. In Texas, Van Horn and Highway 54 Corridor. * WHEN...Until midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-028-TXZ270-271-273-274-277-278-151300- /O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Guadalupe Mountains NP, Pine Springs, Pecos, Fort Davis, and Alpine 208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected in the mountains and up to 65 mph expected in the plains. * WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis, and Davis Mountains Foothills. * WHEN...Until midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282- 151300- /O.NEW.KMAF.WI.Y.0011.230215T1500Z-230216T0600Z/ /O.CON.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/ Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Pecos-Terrell-Chinati Mountains-Marfa Plateau- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 208 PM CST Tue Feb 14 2023 /108 PM MST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY TO MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For the second Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...For the first Wind Advisory, until 6 PM CST /5 PM MST/ this evening. For the second Wind Advisory, from 9 AM CST /8 AM MST/ Wednesday to midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ069-070-150000- /O.CON.KMAF.WI.Y.0010.000000T0000Z-230215T0000Z/ Upton-Reagan- Including the cities of McCamey, Rankin, and Big Lake 208 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Permian Basin. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
396 WWUS74 KMAF 150111 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 711 PM CST Tue Feb 14 2023 NMZ027>029-033-TXZ270>274-277-278-151315- /O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Fort Davis, and Alpine 711 PM CST Tue Feb 14 2023 /611 PM MST Tue Feb 14 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected in the mountains and up to 65 mph expected in the plains. * WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis, and Davis Mountains Foothills. * WHEN...Until midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282- 151315- /O.CON.KMAF.WI.Y.0011.230215T1500Z-230216T0600Z/ Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Pecos-Terrell-Chinati Mountains-Marfa Plateau- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 711 PM CST Tue Feb 14 2023 /611 PM MST Tue Feb 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY TO MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ Wednesday to midnight CST /11 PM MST/ Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
160 WWUS74 KMAF 150824 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 224 AM CST Wed Feb 15 2023 NMZ027>029-033-TXZ270>274-277-278-152030- /O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Fort Davis, and Alpine 224 AM CST Wed Feb 15 2023 /124 AM MST Wed Feb 15 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected in the mountains and up to 65 mph expected in the plains. * WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis, and Davis Mountains Foothills. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282- 152030- /O.CON.KMAF.WI.Y.0011.230215T1500Z-230216T0600Z/ Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Pecos-Terrell-Chinati Mountains-Marfa Plateau- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 224 AM CST Wed Feb 15 2023 /124 AM MST Wed Feb 15 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ today to midnight CST /11 PM MST/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
738 WWUS74 KMAF 151930 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 130 PM CST Wed Feb 15 2023 NMZ027>029-033-TXZ270>274-277-278-160600- /O.CON.KMAF.HW.W.0008.000000T0000Z-230216T0600Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Fort Davis, and Alpine 130 PM CST Wed Feb 15 2023 /1230 PM MST Wed Feb 15 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...West winds 30 to 50 mph with gusts up to 85 mph expected in the Guadalupe and Delaware Mountains and up to 65 mph expected across the Davis Mountains as well as in the plains. * WHERE...Guadalupe and Delaware Mountains, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis, and Davis Mountains Foothills. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ034-TXZ045>048-050>053-059>063-067-068-075-082-275-276-279>282- 160600- /O.CON.KMAF.WI.Y.0011.000000T0000Z-230216T0600Z/ Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Pecos-Terrell-Chinati Mountains-Marfa Plateau- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, Fort Stockton, Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 130 PM CST Wed Feb 15 2023 /1230 PM MST Wed Feb 15 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:21 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 14, 11:21 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1121 AM CST Tue Feb 14 2023
...New AVIATION...
.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 258 AM CST Tue Feb 14 2023
Current radar is showing showers are exiting the eastern Permian
Basin. The remainder of the short term forecast will be dry with
winds being the primary weather hazard. Winds have calmed down a bit
behind the front, something models did not depict very well, however
we are still expecting winds to increase after sunrise and for it to
become very windy across the area with strong winds in the mountains
and adjacent plains. Winds should diminish tonight before increasing
again tomorrow as the next upper level low moves into the Four
Corners region.
This low will be on a more northerly track than the one currently
moving across New Mexico and should therefore keep rain chances
mostly north of our CWA. Strong winds on the southern periphery of
the low circulation will mix into the mountains west of the Pecos
and again bring very windy conditions to the Permian Basin and
possibly Big Bend with the help of a cold front moving into Texas.
Colder air behind the cold front will not arrive until tomorrow
night when the upper low moves into Central Texas so high
temperatures the next two days will be at or slightly above normal.
Hennig
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 258 AM CST Tue Feb 14 2023
By Wednesday night, much of the windy conditions will be winding
down as diurnal mixing ceases, though highs winds linger in the
mountains into the early overnight hours. All wind hazards come to
an end as the upper low and mid-level speed max lift into the
central Plains by Thursday morning. An Arctic front pushes through
the area as well Wednesday night into Thursday, sending lows into
the upper teens to mid 20s for most, and 30s along the Rio Grande. A
chilly afternoon follows fur Thursday as surface high pressure moves
overhead with highs in the mid 40s to low 50s. After another very
cold morning Friday morning, temperatures will take a warming trend
through the weekend with 70s possibly returning by Monday thanks to
quasi-zonal flow, weak upper level ridging, and southerly surface
winds.
Within the building ridge Friday into Saturday, global models are
picking up on a weak shortwave sneaking through underneath it. This
disturbance may provide some precipitation chances early Saturday
morning along and south of the I-10 corridor. Given the timing of
the precip, the higher elevations across portions of the Davis
Mountains and Marfa/Stockton Plateaus may see light snow or light
rain/snow showers with all rain along the Rio Grande. Little to no
accumulations from any precipitation are expected though.
In the far extended, a fairly deep cut-off low looks to find itself
as far south as central Baja on Monday. While the GFS and ECMWF are
in pretty good agreement through this point, the GFS then opens this
low back up and is more progressive while the ECMWF keeps it closed
off longer and is slower with its eastward progression. Within all
of the uncertainty, it's hard to say when/where any precipitation is
possible for now, though should the upper low be this far south, it
could bring some good low-mid level moisture to the region for the
early part of next week.
-Munyan
&&
.AVIATION...
(18Z TAFS)
Issued at 1118 AM CST Tue Feb 14 2023
Very strong west winds continue area-wide. Visibility remains
good at generally above 6 miles. Winds quickly slacked area-wide
around sunset, except at CNM which may remain elevated through
midnight. Winds become light and southerly overnight. Winds can be
expected to pick up again out of the west tomorrow afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 39 69 26 / 0 0 0 0
Carlsbad 62 36 56 23 / 0 0 10 0
Dryden 73 40 79 35 / 0 0 0 0
Fort Stockton 70 45 72 30 / 0 0 0 0
Guadalupe Pass 53 35 47 22 / 0 0 20 0
Hobbs 64 33 56 20 / 0 0 0 0
Marfa 61 31 64 21 / 0 0 0 0
Midland Intl Airport 66 38 66 26 / 0 0 0 0
Odessa 66 39 66 27 / 0 0 0 0
Wink 67 34 64 25 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until midnight CST /11 PM MST/ Wednesday night
for Davis Mountains-Davis Mountains Foothills-Eastern
Culberson County-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Reeves County Plains.
Wind Advisory until 6 PM CST this evening for Andrews-Borden-
Central Brewster County-Chinati Mountains-Chisos Basin-
Crane-Dawson-Ector-Gaines-Glasscock-Howard-Loving-Lower
Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Scurry-Terrell-Upton-Van Horn and
Highway 54 Corridor-Ward-Winkler.
Red Flag Warning from 10 AM to 7 PM CST Wednesday for Central
Brewster County-Chinati Mountains-Chisos Basin-Davis
Mountains-Davis Mountains Foothills-Lower Brewster County-
Marfa Plateau-Pecos-Presidio Valley-Terrell.
NM...High Wind Warning until 11 PM MST Wednesday for Eddy County
Plains-Guadalupe Mountains of Eddy County.
Wind Advisory until 5 PM MST this afternoon for Central Lea
County-Northern Lea County-Southern Lea County.
&&
SHORT TERM...10
LONG TERM....16
AVIATION...91Hazardous weather outlook, Feb 14, 2:51 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 251 AM CST Tue Feb 14 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-150900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 251 AM CST Tue Feb 14 2023 /151 AM MST Tue Feb 14 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A High Wind Warning is in effect for the Guadalupe, Delaware, and Davis Mountains, as well as the adjacent plains to the east. A Wind Advisory is in effect through this evening for the rest of West Texas and Southeast New Mexico. A Fire Danger Statement is in effect along and south of the Pecos River this afternoon due to near-critical to critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The High Wind Warning remains in effect through Wednesday evening for the Guadalupe, Delaware, and Davis Mountains, as well as the adjacent plains to the east. A Red Flag Warning is in effect Wednesday morning through Wednesday evening for the Davis Mountains, Davis Mountain Foothills, and Brewster, Jeff Davis, Pecos, Presidio, and Terrell counties. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Feb 14, 11:49 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 AM CST TUE FEB 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM NON-TSTM WND GST 3 NW WINK 31.78N 103.20W
02/14/2023 M59 MPH WINKLER TX ASOS
ASOS STATION KINK WINK.
0931 AM NON-TSTM WND GST 3 E SNYDER 32.72N 100.86W
02/14/2023 M57 MPH SCURRY TX MESONET
MESONET STATION 37 SNYDER 3E.
1111 AM NON-TSTM WND GST 14 SW TOYAH 31.19N 103.97W
02/14/2023 M54 MPH REEVES TX MESONET
MESONET STATION UR144 14.1 SW TOYAH (UPR).
0900 AM NON-TSTM WND GST 1 NW MIDLAND INTERNATIO 31.95N 102.20W
02/14/2023 M53 MPH MIDLAND TX ASOS
ASOS STATION KMAF MIDLAND.
0558 AM NON-TSTM WND GST 7 WSW MCDONALD OBSERVAT 30.65N 104.14W
02/14/2023 M57 MPH JEFF DAVIS TX MESONET
MESONET STATION WDPT2 WOLF DEN DMP.
0928 AM NON-TSTM WND GST 5 SW SAINT LAWRENCE 31.66N 101.60W
02/14/2023 M54 MPH GLASSCOCK TX MESONET
MESONET STATION 55 5SW ST. LAWRENCE, TX.
1029 AM NON-TSTM WND GST 1 WSW SEAGRAVES 32.94N 102.57W
02/14/2023 M54 MPH GAINES TX MESONET
MESONET STATION 15 SEAGRAVES 1SW.
1116 AM NON-TSTM WND GST 2 NNE SEMINOLE 32.74N 102.64W
02/14/2023 M53 MPH GAINES TX MESONET
MESONET STATION 25 SEMINOLE 2N.
0957 AM NON-TSTM WND GST 5 NNW ODESSA 31.92N 102.40W
02/14/2023 M53 MPH ECTOR TX ASOS
ASOS STATION KODO ODESSA.
1031 AM NON-TSTM WND GST 5 NNW MISSION DORADO 31.98N 102.30W
02/14/2023 M52 MPH ECTOR TX MESONET
MESONET STATION FW9685 ODESSA.
1033 AM NON-TSTM WND GST WELCH 32.93N 102.13W
02/14/2023 M58 MPH DAWSON TX MESONET
MESONET STATION 96 WELCH DAWSON COUNTY.
1104 AM NON-TSTM WND GST 2 SSE LAMESA 32.71N 101.94W
02/14/2023 M52 MPH DAWSON TX MESONET
MESONET STATION 18 LAMESA 2SE.
0955 AM NON-TSTM WND GST 2 NW ALPINE 30.38N 103.68W
02/14/2023 M51 MPH BREWSTER TX AWOS
AWOS STATION KE38 ALPINE-CASPARIS.
1025 AM NON-TSTM WND GST 4 NNW ALTUDA 30.36N 103.49W
02/14/2023 M52 MPH BREWSTER TX MESONET
MESONET STATION UR257 4.4 NW ALTUDA (UPR).
1106 AM NON-TSTM WND GST 3 ENE ALPINE 30.37N 103.61W
02/14/2023 M54 MPH BREWSTER TX MESONET
MESONET STATION UP270 3.2 E ALPINE (UPR).
1051 AM NON-TSTM WND GST 3 WNW FLUVANNA 32.90N 101.20W
02/14/2023 M54 MPH BORDEN TX MESONET
MESONET STATION 31 FLUVANNA 3W.
0613 AM NON-TSTM WND GST 3 ENE QUEEN 32.20N 104.69W
02/14/2023 M62 MPH EDDY NM MESONET
MESONET STATION QENN5 QUEEN.
0650 AM NON-TSTM WND GST 3 N LAKEWOOD 32.66N 104.36W
02/14/2023 M62 MPH EDDY NM MESONET
MESONET STATION NMC37 SEVEN RIVERS.
0752 AM NON-TSTM WND GST 4 W WHITES CITY 32.18N 104.44W
02/14/2023 M59 MPH EDDY NM MESONET
MESONET STATION BATN5 BATDRAW ADDITIONALLY,
POWER IS OUT AT CARLSBAD CAVERNS.
0846 AM NON-TSTM WND DMG 8 NE WHITES CITY 32.27N 104.29W
02/14/2023 EDDY NM EMERGENCY MNGR
REPORT OF SEMI BLOWN OVER BETWEEN MILE
MARKERS 24-25 ON US HWY 62/180.
0853 AM NON-TSTM WND GST 5 WSW OTIS 32.33N 104.25W
02/14/2023 M78 MPH EDDY NM ASOS
ASOS STATION KCNM CARLSBAD.
0900 AM NON-TSTM WND DMG CARLSBAD 32.40N 104.24W
02/14/2023 EDDY NM PUBLIC
REPORTS OF DAMAGE TO SHINGLES, TREE BRANCHES
DOWN, AND DOWNED POWER POLES IN CARLSBAD.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:46 PM CST | Dust Storm Advisory | MAF | Culberson, Jeff Davis, Reeves | 59 min |
| Feb 14, 2:10 AM CST | Red Flag Warning | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more | 41 hr |
Nearby
Wind Advisories in Texas, 2023Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.